MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN BLADE MOD 2.5IN; E-Z CLEAN BLADE MODIFIED 2.5 INCH

MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN BLADE MOD 2.5IN; E-Z CLEAN BLADE MODIFIED 2.5 INCH
Model Number 0012M
Medical Device Problem Codes Self-Activation or Keying (1557); Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).As the device was not returned, an analysis investigation could not be performed.A conclusion could not be reached as to what may have caused or contributed to the event.The device history record review could not be performed because a lot number was not provided by the customer.Additional information was requested, and the following was obtained: could you please confirm what is the severity of the burn? no further information will be available.First degree burns are minor burns on the first layer of skin.No further information will be available.Second degree burns have two types: superficial partial-thickness burns injure the first and second layers of skin.Deep partial-thickness burns injure deeper skin layers.Third degree burns injure all the skin layers and tissue under the skin.What medical intervention was used to treat the burn? (such as salve or stitches) no.Treated with ointment.Are there any anticipated long-term effects from the burn? no further information will be available.What is the current status of the patient? no further information will be available.No further information will be provided.Additional information received: megadyne and megadyne pencil were immersed in the liquid.Since the product was energized by itself in the vinyl bag, the surgeon unplugged and plugged the cord of the mega tip pencil that was plugged into the generator to investigate the cause of the power failure.The product was not placed on the patient's body, but when the cord was being unplugged and plugged, the product moved, resulting in the product touching the patient's body and causing burns.
 
Event or Problem Description
It was reported that during a robot-assisted radical cystectomy after the laparoscopic nephrectomy was completed, the device functioned properly at the early part of the procedure.0012m,0039h and vio300d (erbe) was used together.Then until using the device again, they were placed together in a vinyl bag with the other energy device and suction/irrigation device.Liquid and blood leaking from the suction/irrigation device had accumulated in a vinyl bag.The devices were soaked in liquid.Then the activation sound was heard from the vinyl bag when the surgeon tried to use the device at the latter part of the operation.At this time, the footswitch or the hand switch was not pressed.The surgeon thought something was wrong, and the megadyne cable was plugged in and out from the vio 300d.The power stopped flowing when it¿s pulled out, but when it¿s plugged in, the power flowed on its own.While the surgeon was plugging in and out the cable, the tip of the megadyne was touching the patient¿s abdomen, and the patient got a burn about 8cm long.The doctor informed the patient's family about the burn and gave some ointment to take care of it.Another device was used to complete the case.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/11/2021.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: our analysis site is wanting to have these devices returned.Do you still have these devices for return for analysis?.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/1/2021.Additional information was requested, and the following was obtained: our analysis site is wanting to have these devices returned.Do you still have these devices for return for analysis? these devices were discarded in the hospital.

Brand Name
E-Z CLEAN BLADE MOD 2.5IN
Common Device Name
E-Z CLEAN BLADE MODIFIED 2.5 INCH
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key11673779
Report Number1721194-2021-00027
Device Sequence Number3496470
Product Code GEI
UDI-Device Identifier10614559100110
UDI-Public10614559100110
Combination Product (Y/N)N
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0012M
Device Catalogue Number0012M
Device Lot Number206015
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/29/2021
Supplement Date Received by Manufacturer04/25/2021
05/12/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date05/11/2021
06/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1